Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2003, 9:28 PM CST for Rankin County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2003, 9:28 PM CST (03:28 UTC)
- Expired
- Feb 21, 2003, 10:15 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 220328 SVRJAN MSC121-220415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 928 PM CST FRI FEB 21 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1015 PM CST * AT 928 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF PELAHATCHIE...OR ABOUT 7 MILES SOUTHEAST OF BRANDON...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PELAHATCHIE AT 940 PM CST BE NEAR LEESBURG AT 950 PM CST HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3224 9004 3208 8995 3224 8975 3246 8977 $$ GAGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 8:59 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 21, 8:59 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 900 PM CST THU FEB 20 2002 DID A QUICK UPDATE TO ADD TORNADO WATCH 13...ALSO INCREASED WINDS FOR MOST AREAS. SATELLITE SHOWS A CLEAR AREA WITH ANOTHER BOUNDARY QUICKLY MOVING THROUGH EAST TEXAS. STILL EXPECTING ANOTHER ROUND ONCE THIS FEATURE MOVES INTO THE AREA. FORECAST OK FOR NOW. .JAN... AR...ALL ZONES LA...ALL ZONES MS...ALL ZONES
Hazardous weather outlook, Feb 21, 1:12 PM CST, 8 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 112 PM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A STRONG AND COMPLEX STORM SYSTEM WILL CONTINUE TO DEVELOP TODAY AND BRING THE CHANCE OF THUNDERSTORMS...SEVERE WEATHER AND FLOODING TO THE REGION. THIS SYSTEM WILL DEVELOP A SURFACE LOW OVER SOUTHEAST TEXAS...THIS LOW WILL RAPIDLY INTENSIFY AS IT MOVES NORTH EASTWARD TOWARDS THE MISSISSIPPI DELTA. AS THIS LOW INTENSIFIES...A WARM FRONT WILL SURGE NORTHWARD AND ALLOW FOR A GOOD PORTION OF THE AREA TO BE LOCATED IN THE MOIST AND UNSTABLE SECTOR OF THIS SYSTEM THIS EVENING AND OVERNIGHT. THE HIGHEST PROBABILITY OF SEVERE WEATHER...IN THE FORM OF DAMAGING WINDS TO 70 MPH...LARGE HAIL AND TORNADOES...WILL OCCUR ALONG AND SOUTH OF HIGHWAY 84. THE SECOND AREA...WILL BE LOCATED NORTH OF HIGHWAY 84...BUT SOUTH OF A LINE FROM RAYVILLE LOUISIANA TO YAZOO CITY TO STARKVILLE MISSISSIPPI. THIS AREA WILL HAVE A GOOD CHANCE OF SEEING DAMAGIN WINDS TO 70 MPH AND LARGE HAIL. ISOLATED TORNADOES WILL BE POSSIBLE...BUT NOT HAVE THE HIGH POTENTIAL AS THE SOUTHERN AREA HAS. THE THIRD AREA WILL BE LOCATED NORTH OF A LINE FROM RAYVILLE LOUISIANA TO YAZOO CITY TO STARKVILLE MISSISSIPPI. THIS AREA WILL HAVE A CHANCE OF SEEING DAMAGING WINDS AND HAIL. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE FOR THE REST OF THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THROUGH 7 PM...AREAS SOUTH OF I-20 WILL HAVE THE HIGHEST POTENTIAL FOR FLOODING...WITH THE ENTIRE AREA BEING EFFECTED THROUGH THE OVERNIGHT HOURS. A GOOD PORTION OF THE AREA HAS ALREADY SEE 3 TO 5 INCHES OF RAIN...ALONG WITH A FEW LOCATIONS HAVING FLOODING PROBLEMS. THROUGH THE NEXT 12 HOURS...AN ADDITIONAL 2 TO 4 INCHES WILL BE POSSIBLE AND FLOODING MAY BECOME SIGNIFICANT. STAY INFORMED OF THE LATEST WARNINGS AND FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED LATER THIS AFTERNOON AND OVERNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 21, 3:58 PM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MOUNT OLIVE MS FLOODING
02/21/03 COVINGTON WATER COMING OVER BRIDGE
ON COTTON ST. ROADWAY IS
WASHED OUT ON CALHOUN RD.
CREEK IS ALMOST TO RD ON
35. REPORTED BY POLICE.Local storm report, Feb 21, 5:56 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM HAZLEHURST MS FLOODING
02/21/03 COPIAH WATER OVER GEORGETOWN
STREET. REPORTED BY
COPIAH COUNTY SHERIFFS
OFFICE.
0433 PM OAK VALE MS FLOODING
02/21/03 LAWRENCE WATER OVER THE ROADS.
REPORTED BY LAWRENCE
COUNTY SHERIFFS OFFICE.
0500 PM MOUNT OLIVE MS FLOODING
02/21/03 COVINGTON ARBO RD,MOONEY RD,
STATION CREEK RD, AND
GEORGE SPEED RD CLOSED
BETWEEN MT OLIVE AND
COLLINS. REPORTED BY
COVINGTON COUNTY EMA.
0530 PM MENDENHALL MS FLOODING
02/21/03 SIMPSON FLINT ROAD CLOSED DUE TO
FLOODING FROM WEATHERSBY
CREEK. REPORTED BY
SIMPSON COUNTY SHERIFFS
OFFICE.
0530 PM COUNTYWIDE MS FLOODING
02/21/03 JONES WATER OVER BRIDGES ON
COUNTY ROADS. REPORTED BY
JONES COUNTY SHERIFFS
OFFICE.Local storm report, Feb 21, 6:26 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM PARISH WIDE LA FLOODING
02/21/03 MOREHOUSE WATER OVER ROADS PARISH
WIDE, HWY DEPT PUTTING
OUT SIGNS TO CLOSE ROADS.
REPORTED BY SHERIFFS
OFFICELocal storm report, Feb 21, 8:08 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM PRENTISS MS FLOODING
02/21/03 JEFFERSON DAVIS STREET FLOODING, 1 TO 3
FEET OF WATER OVER ROADS.
REPORTED BY HAMM RADIO
OPERATOR KDSQEO.
0700 PM COUNTYWIDE MS FLOODING
02/21/03 FRANKLIN WIDESPREAD STREET
FLOODING. REPORTED BY
FIRE DEPARTMENT.
0745 PM PARISH WIDE LA FLOODING
02/21/03 FRANKLIN MOST RURAL ROADS HAVE
STANDING WATER ON THEM.
REPORTED BY SHERIFFS
OFFICE.
0755 PM WATERPROOF LA FLOODING
02/21/03 TENSAS ONE STREET UNDER WATER,
HWY 3209 NEAR US 65.
0800 PM BROOKHAVEN MS FLOODING
02/21/03 LINCOLN SEVERAL ROADS ARE UNDER
WATER IN THE BROOKHAVEN
CITY LIMITS. TRAFFIC
BEING DIVERTED. REPORTED
BY BROOKHAVEN EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:00 PM CST | Flash Flood Warning | JAN | Covington | 6 hr |
| Feb 21, 6:20 PM CST | Flash Flood Warning | JAN | Hinds, Rankin, Scott, Warren | 6 hr |
| Feb 21, 7:07 PM CST | Flash Flood Warning | JAN | Leake, Madison, Neshoba, Newton | 6 hr |
| Feb 21, 7:11 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 59 min |
| Feb 21, 7:51 PM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 3 hr |
| Feb 21, 7:59 PM CST | Flash Flood Warning | JAN | Copiah, Simpson, Smith | 6 hr |
| Feb 21, 8:05 PM CST | Tornado Warning | JAN | Lincoln | 30 min |
| Feb 21, 8:27 PM CST | Tornado Warning | JAN | Lawrence | 43 min |
| Feb 21, 8:39 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 41 min |
| Feb 21, 8:46 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| Feb 21, 8:48 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Feb 21, 9:03 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 32 min |
| Feb 21, 9:38 PM CST | Tornado Warning | JAN | Lawrence | 32 min |
| Feb 21, 9:44 PM CST | Tornado Warning | JAN | Jefferson Davis | 46 min |
| Feb 21, 9:50 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 45 min |
| Feb 21, 9:57 PM CST | Severe Thunderstorm Warning | JAN | Leake | 28 min |
| Feb 21, 10:13 PM CST | Tornado Warning | JAN | Covington | 42 min |
| Feb 21, 10:19 PM CST | Flash Flood Warning | JAN | Attala, Choctaw, Clay, Lowndes, Montgomery, Noxubee and 3 more | 6 hr |
| Feb 21, 10:19 PM CST | Tornado Warning | JAN | Simpson, Smith | 46 min |
| Feb 21, 10:34 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale | 6 hr |
| Feb 21, 10:53 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Feb 21, 11:31 PM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 44 min |
| Feb 21, 11:46 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 19 min |
| Feb 21, 11:54 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Feb 21, 11:59 PM CST | Tornado Warning | JAN | Neshoba | 31 min |
| Feb 22, 12:02 AM CST | Tornado Warning | JAN | Marion | 43 min |
| Feb 22, 12:16 AM CST | Tornado Warning | JAN | Lamar | 44 min |
| Feb 22, 12:20 AM CST | Severe Thunderstorm Warning | JAN | Winston | 45 min |
| Feb 22, 12:35 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 60 min |
| Feb 22, 1:02 AM CST | Severe Thunderstorm Warning | JAN | Clay | 43 min |
| Feb 22, 1:12 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.